Highlights the importance of differentiating warfarin-induced skin necrosis from calciphylaxis in hemodialysis patients to ensure prompt discontinuation of the offending agent.
Chronic dialysis patients frequently present with necrotic skin lesions. The differential diagnoses are broad and complex. The main focus of this paper is differentiating features of two diagnostic entities: Warfarin induced skin necrosis and calciphylaxis as early recognition and treatment may prevent the significant mortality. We discuss a case involving a hemodialysis patient, who developed necrotic skin lesions over her thighs and gluteal areas shortly after restarting warfarin for atrial fibrillation without heparin bridging therapy. Incisional biopsies and pathology report were consistent with warfarin induced skin necrosis. Significant improvement of the lesions following discontinuation of Warfarin was also confirming the diagnosis of Warfarin Induced Skin Necrosis.
No takes yet. Share an insight, caveat, or question.
MA et al. (2017) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: